inscription
PORTAIL D'INFORMATION GÉOGRAPHIQUE

New evidence on Gibrat’s law for cities

Auteur(s) et Affiliation(s)

Faculty of Economics and Business, Univ., Zaragoza, Espagne
LANASPA, L.
Faculty of Economics and Business, Univ., Zaragoza, Espagne
Faculty of Economics and Business, Univ., Zaragoza, Espagne


Description :
This work tests the validity of Gibrat’s law on the growth of cities, from the US, Spain and Italy, for the entire 20th century. First, panel data unit root tests tend to confirm the validity of Gibrat’s law in the upper-tail distribution. Secondly, when the entire distribution is considered using non-parametric methods, it is found that Gibrat’s law does not hold exactly in the long term. Moreover, the log-normal distribution works well as a description of city size distributions across the whole century when no truncation point is considered.


Type de document :
Article de périodique

Source :
Urban studies (Harlow), issn : 0042-0980, 2014, vol. 51, n°. 1, p. 93-115, nombre de pages : 23, Références bibliographiques : 2 p.

Date :
2014

Editeur :
Pays édition : Royaume-Uni, Harlow, Longman Group

Langue :
Anglais
Droits :
Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI)